Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Tingling and numbness in arm. Earlier taken cortisone shot. Will hip replacement surgery be affected?

I m a 65-yr. old male. After getting a cortisone shot in the shoulder 6 mos. ago I have resumed weight lifting and have made good progress lately. However, I now have tingling and numbness in my left arm, just as I have experienced many times in past years, especially when I am getting stronger. The tingling is always later, not during exercise. The immediate problem is that I am scheduled for hip replacement surgery in a couple of days. Is this likely to complicate matters.
Asked On : Wed, 13 Mar 2013
Answers:  3 Views:  291
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response

Thanks for writing to Healthcare magic,

I have studied your case,
cervical spine problem will lead to similar problem .you need to take physiotherapy, take muscle relaxant and neurotropics.

No there will not be any problem for hip joint replacement .
Hope I have answered your query. Let me know if I can assist you further.

Take care
Answered: Thu, 1 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for writing to us.
Tingling and numbness in arm seems to be due to disc prolapse.A course of Muscle relaxants, interferential therapy (IFT) and/or Intermittent Cervical Traction (ICT) for a week followed by exercises will help you.
Do not worry this will not complicate hip replacement surgery. you can go for it.
Hope this helps you.
Wishing you good health...
Answered: Thu, 1 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. K. Naga Ravi Prasad's  Response
Jul 2013
Hi, thanks for writing to HCM.

Tingling and numbness in the arm could be related to cervical disc disease wherein the protruded disc will be causing compression over the nerve root resulting in symptoms. This can be diagnosed by having an MRI scan of cervical spine.

Conservative line of management for this problem includes -

Rest: A soft cervical collar is advisable. It should not be used for more than a week or two as it may worsen the condition with prolonged usage.

Medicines: Analgesic are needed in the acute phase. Muscle relaxants are essential for relieving muscle spasms once the acute pain subsides. Neurotropic vitamins like METHYLCOBALAMINE (activated Vit B12) or PREGABALIN will help in alleviating the neuropathic pain.

Cervical traction: may enlarge the disc space, permitting the prolapse to subside. Intermittent cervical traction for not more than 30 minutes at a time. Weight upto 8kg can be added.

Physiotherapy: Once the acute phase of pain has subsided, Isometric strengthening exercises of the paravertebral muscles are started. Moist heat can be useful

Epidural steroids: are useful for patients with severe radicular pains in the limbs

Your Hip replacement surgery has got nothing to do with your existing problem. So go ahead.

Hope this information is helpful. Good day
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor